Alert archive / Kansas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 307, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 1998, 3:37 AM CDT for Ford County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 1998, 3:37 AM CDT (08:37 UTC)
- Expired
- Aug 10, 1998, 4:25 AM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ford County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:37 AM CDT | Hail 0.75 | Dodge City, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 100837 RRA SVRDDC KSC057-100925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT MON AUG 10 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FORD COUNTY IN SOUTHWESTERN KANSAS * UNTIL 425 AM CDT * AT 335 AM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF DODGE CITY OR 16 MILES WEST OF BLOOM MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED RURAL RESIDENTS OF SOUTHWESTERN FORD COUNTY IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. GERARD/MCAVOY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:33 AM CDT, 4 minutes earlier.
Area forecast discussion, Aug 10, 3:33 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 AM CDT MON AUG 10 1998 FORECAST CHALLENGE MAINLY SOME LINGERING SHRA/TSRA THIS MRNG AS WELL AS TEMPS AND POPS IN LTR PDS. SAT LOOPS SHOWING VORT MAX LOCATED OVER XTRM NERN COLO ERLY THIS MRNG. MCS OVER ERN COLO HAS PRETTY MUCH FALLEN APART AS CLOUD TOPS IN THAT AREA CONT TO DISSIPATE. WHAT APPEARS TO BE SOME KIND OF FRONTAL BNDRY/OUTFLOW BNDRY HAS BEEN MOVING EAST ACROSS WRN KS AND EXTNDS DOWN INTO THE TX PANHANDLE AND ERN NEW MEX. ADDNL SHRA/TSRA HAVE BEEN FIRING ALONG THIS BNDRY WITH AREAS FURTHER WEST STARTING TO CLEAR. WILL CONT A CHC FOR SHRA/TSRA OVER THE ERN 1/3D OF THE CWA FOR THIS MORNING WITH SKIES PC THIS AFTN. VORT MAX NOT SHOWING A GREAT DEAL OF MOVEMENT AND THINK THAT NGM/AVN MODELS MAY HAVE A DECENT HANDLE ON IT. AVN INITD PRETTY WELL BUT APPEARD TO BE A LITTLE TOO FAR WEST AT 06Z. ETA/MESOETA LOOKED A LITTLE OVER DONE AND MOVE IT TOO FAST. BY THIS AFTN BOTH THE NGM AND AVN CONT TO SHOW A WK S/W OVER THE HIGH PLAINS. MID LEVEL BAROCLINIC ZONE STILL IN PLACE SO INGREDIENTS ARE THERE FOR ANOTHER ROUND OF STORMS STARTING OVER WRN HI PLAINS...POSS INTO MY WRN ZONES...LATE THIS AFTN AND CONTG INTO TNGT AND THEN CLEARING THEM OUT AGAIN BY TUE MRNG. UPPER LEVEL FLOW BECOMING MORE NRLY INTO THE LATER PDS WITH A LARGE AREA OF HIGH PRESS XTNDG FROM UPPR MIDWEST INTO HIGH PLAINS. WITH CONTD NERLY SFC FLOW AND COOLER TMPS WORKING SOUTHWARD WILL LOWER TMPS APPROX A CATEGORY ON TUE AND CONT TREND TOWARD COOLER TMPS ON WED AS IS ALREADY FCST IN THE EXTENDED. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDDC. .DDC...NONE. DDC 088/066 086/065 083 -32 GCK 087/064 084/063 081 -32 EHA 064/089 065/088 060 231 LBL 065/090 066/090 062 -32 HYS 065/089 066/088 061 332 P28 070/095 069/092 066 332 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:27 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 48 min |
| Aug 10, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.